Alert archive / Michigan / Storm Warnings in 2025

Storm Warning 3, NWS Grand Rapids, MI

December 27, 2025

NWS Grand Rapids, MI issued this storm warning at Dec 27, 2025, 2:54 PM EST. It took effect at Dec 29, 2025, 12:00 AM EST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 27, 2025, 2:54 PM EST (19:54 UTC)
In effect from
Dec 29, 2025, 12:00 AM EST
Expired
Dec 29, 2025, 10:18 PM EST
In force
22 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

325 
WHUS73 KGRR 271954
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
254 PM EST Sat Dec 27 2025

LMZ844>849-280500-
/O.UPG.KGRR.SR.A.0002.251229T0500Z-251229T2100Z/
/O.NEW.KGRR.SR.W.0003.251229T0500Z-251230T0600Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
254 PM EST Sat Dec 27 2025

...STORM WARNING IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO 1 AM EST
TUESDAY...

* WHAT...Northwest winds 30 to 40 knots with gusts up to 50 
  knots and waves 12 to 18 feet possible. 

* WHERE...St Joseph to Manistee.

* WHEN...From late Sunday night through Monday afternoon.

* IMPACTS...Storm force winds and hazardous waves could capsize 
  or damage vessels and reduce visibility. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare to remain in port, alter course, and/or
secure the vessel before the onset of severe conditions.

A Storm Warning means winds of 48 to 63 knots are imminent or
occurring. Recreational boaters should remain in port...or take
shelter until winds and waves subside. Commercial vessels should
prepare for very strong winds and dangerous sea conditions...and
consider remaining in port or taking shelter in port until winds
and waves subside.

&&

$$
7 follow-up statements
740 
WHUS73 KGRR 280322
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1022 PM EST Sat Dec 27 2025

LMZ844>849-281130-
/O.CON.KGRR.SR.W.0003.251229T0500Z-251230T0600Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1022 PM EST Sat Dec 27 2025

...STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO
1 AM EST TUESDAY...

* WHAT...Northwest winds 30 to 40 knots with gusts up to 50 
  knots and waves 15 to 20 feet expected.

* WHERE...St Joseph to Manistee.

* WHEN...From midnight Sunday night to 1 AM EST Tuesday.

* IMPACTS...Storm force winds and hazardous waves will capsize 
  or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
658 
WHUS73 KGRR 280907
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
407 AM EST Sun Dec 28 2025

LMZ844>849-281715-
/O.CON.KGRR.SR.W.0003.251229T0500Z-251230T0600Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
407 AM EST Sun Dec 28 2025

...STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 AM
EST TUESDAY...

* WHAT...Northwest winds 30 to 40 knots with gusts up to 50 
  knots and waves 15 to 20 feet expected.

* WHERE...St Joseph to Manistee.

* WHEN...From midnight Sunday night to 1 AM EST Tuesday.

* IMPACTS...Storm force winds and hazardous waves will capsize 
  or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
292 
WHUS73 KGRR 281832
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
132 PM EST Sun Dec 28 2025

LMZ844>849-290400-
/O.CON.KGRR.SR.W.0003.251229T0500Z-251230T0600Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
132 PM EST Sun Dec 28 2025

...STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 AM
EST TUESDAY...

* WHAT...Northwest winds increasing to 45 to 55 knots and waves 
  15 to 20 feet expected.

* WHERE...St Joseph to Manistee.

* WHEN...From midnight tonight to 1 AM EST Tuesday.

* IMPACTS...Storm force winds and hazardous waves will capsize 
  or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
172 
WHUS73 KGRR 282003
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
303 PM EST Sun Dec 28 2025

LMZ844>849-290415-
/O.CON.KGRR.SR.W.0003.251229T0500Z-251230T0600Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
303 PM EST Sun Dec 28 2025

...STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 AM
EST TUESDAY...

* WHAT...Northwest winds 35 to 45 knots with gusts up to 55 
  knots and waves 15 to 20 feet expected.

* WHERE...St Joseph to Manistee.

* WHEN...From midnight tonight to 1 AM EST Tuesday.

* IMPACTS...Storm force winds and hazardous waves will capsize 
  or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
165 
WHUS73 KGRR 290333
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1033 PM EST Sun Dec 28 2025

LMZ844>849-291145-
/O.CON.KGRR.SR.W.0003.251229T0500Z-251230T0600Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1033 PM EST Sun Dec 28 2025

...STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY...

* WHAT...Northwest winds 35 to 45 knots with gusts up to 55 
  knots and waves 15 to 20 feet expected.

* WHERE...St Joseph to Manistee.

* WHEN...Until 1 AM EST Tuesday.

* IMPACTS...Storm force winds and hazardous waves will capsize 
  or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
435 
WHUS73 KGRR 291338
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
838 AM EST Mon Dec 29 2025

LMZ844>849-292145-
/O.CON.KGRR.SR.W.0003.000000T0000Z-251230T0600Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
838 AM EST Mon Dec 29 2025

...STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY...

* WHAT...Northwest winds 35 to 45 knots with gusts up to 55 
  knots and waves 13 to 18 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 1 AM EST Tuesday.

* IMPACTS...Storm force winds and hazardous waves will capsize 
  or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$
032 
WHUS73 KGRR 300318
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1018 PM EST Mon Dec 29 2025

LMZ844>849-302300-
/O.CAN.KGRR.SR.W.0003.000000T0000Z-251230T0600Z/
/O.NEW.KGRR.SC.Y.0118.251230T0318Z-260101T0000Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1018 PM EST Mon Dec 29 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST WEDNESDAY...
...STORM WARNING IS CANCELLED...

* WHAT...Northwest winds 20 to 30 knots with occasional gusts up 
  to 35 knots and waves 7 to 12 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 7 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this storm warning went out at Dec 27, 12:57 PM EST, 1 hour 57 minutes earlier. Its key messages:

  • Rain to Snow on Sunday night
  • Lake Effect Snow and Windy on Monday
  • Clipper Snow Thursday
Area forecast discussion, Dec 27, 12:57 PM EST, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
1257 PM EST Sat Dec 27 2025

.KEY MESSAGES...

- Rain to Snow on Sunday night

- Lake Effect Snow and Windy on Monday

- Clipper Snow Thursday

&&

.DISCUSSION...
Issued at 332 AM EST Sat Dec 27 2025

- Rain to Snow on Sunday night

A potent closed upper low and surface cyclone moves through Lower
Michigan on Sunday with an area of warm advection precip ahead of
the low moving in tonight. Unfortunately,there may be a period of
freezing rain late tonight into Sunday morning in the northeast
forecast area where freezing rain recently resulted in power
outages. Temperatures should get above freezing there Sunday
morning, alleviating the chance for more power outages at least
until strong winds kick in Sunday night.

Rain changes to snow as cold air rushes in Sunday night along with
strong wind gusts to 50 mph possible in strong cold advection.
Moisture on the roads could freeze up then be covered in snow by
Monday morning resulting in treacherous travel conditions.

- Lake Effect Snow and Windy on Monday

Low visibility in falling and blowing snow will also be a hazard
into Monday afternoon. At this point it looks like 3 to 6 inches
of snow across the western half of the forecast area and 1 to 3
inches across the east.

Inversion heights fall and lake effect snow diminishes on Monday
night as the upper low pulls away.

- Clipper Snow Thursday

Fast northwest flow brings a short wave trough/clipper low late
Wednesday New Years Eve into Thursday with some lake enhancement
and the potential for travel impacts Thursday morning. At this
point it appears snow amounts should be in the 1 to 3 or 2 to 4
inch range.

&&

.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 1257 PM EST Sat Dec 27 2025

Key changes:
- added LIFR/VLIFR conditions at the terminals tonight
- added wind shear after 06Z for southern AZO/BTL/JXN terminals

Assuming you are not a fan of flight restrictions, this is a
significantly more pessimistic forecast than before. Have
advertised LIFR conditions areawide thanks to surface moist
advection with southeast winds in the sweet spot of 5-10 knots,
thereby ensuring that mechanical mixing will be limited and the
nocturnal boundary layer (NBL) should remain very shallow
underneath a particularly strong inversion associated with strong
veering/warm advection just above the surface. Stratocumulus at
the top of the NBL could easily be as low as 200-300 ft AGL and
there is a low probability (20 percent) of achieving ceilings
below 200 feet in conjunction with occasional visibilities of 1/4
mile in fog and light rain. Low level wind shear (LLWS) is also a
concern for our southern terminals with southwest winds in the 45
kt range from the southwest in the 2000 ft range. LLWS could
persist well after sunrise given the strong synoptic forcing
involved.

&&

.MARINE...
Issued at 254 AM EST Sat Dec 27 2025

Model soundings and cross sections of wind/mixing heights from the
NAM and GFS show 50 knots in the mixing layer under a strong cold
advection regime so a Storm Watch has been issued for Sunday night
into Monday afternoon.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...Storm Watch from late Sunday night through Monday afternoon for
     LMZ844>849.

&&

DISCUSSION...Ostuno
AVIATION...TJT
MARINE...Ostuno
Hazardous weather outlook, Dec 27, 3:51 AM EST, 11 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
351 AM EST Sat Dec 27 2025

MIZ037-038-043-044-050>052-056>059-064>067-071>074-280900-
Mason-Lake-Oceana-Newaygo-Muskegon-Montcalm-Gratiot-Ottawa-Kent-
Ionia-Clinton-Allegan-Barry-Eaton-Ingham-Van Buren-Kalamazoo-
Calhoun-Jackson-
351 AM EST Sat Dec 27 2025

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There is a low chance of lightning strikes on Sunday. Snow and
blowing snow will cause hazardous travel conditions Sunday night
and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

MIZ039-040-045-046-280900-
Osceola-Clare-Mecosta-Isabella-
351 AM EST Sat Dec 27 2025

This hazardous weather outlook is for portions of central
Michigan.

.DAY ONE...Today and Tonight

Freezing rain could cause icy road conditions tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Snow and blowing snow will cause hazardous travel conditions
Sunday night and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-280900-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
351 AM EST Sat Dec 27 2025

This hazardous weather outlook is for the nearshore waters from
St Joseph to Manistee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Storm force winds are possible on Sunday night and Monday.

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 4:01 AM ESTStorm WatchGRR11 hr
Dec 27, 2:45 PM ESTWinter Storm WatchGRRAllegan, Barry, Kalamazoo, Kent, Lake, Mason and 5 more20 hr
Dec 27, 2:45 PM ESTWinter Weather AdvisoryGRRClare, Isabella, Lake, Mecosta, Newaygo, Osceola22 hr
Dec 27, 2:47 PM ESTHigh Wind WatchGRRCalhoun, Clare, Clinton, Eaton, Gratiot, Ingham and 6 more20 hr

Nearby

Storm Warnings in Michigan, 2025Every storm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.